For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Exelon patch and tremors Go to previous topic Go to next topic Go to higher level

By susger8 On 2010.01.08 08:41
My dad has been on the Exelon patch for about 2 and a half months. It seems to help his thinking and his ability to communicate, although his memory is still pretty bad. He didn't have any gastric issues, fortunately. I was expecting that his tremors would get worse, and they did, but not to the point of being a problem.

Well, just in the last couple of weeks the tremors have steadily gotten worse. They are really bothering him now. I am wondering if the drug is accumulating in his system. I will skip the patch today and try to get hold of his neurologist.

Has anyone else had this experience? The only PD med he is on now is Sinemet since he's in the later stages of the disease. I wonder if increasing the Sinemet might help, or if it would only work against the benefit of the Exelon.

Sue

By caregivermary On 2010.01.08 11:35
Based on what I have read and my husb's experience, stopping Exelon like that is not a good idea. Calling the Dr. is. Take care.

By susger8 On 2010.01.08 14:43
I got hold of the neurologist on the first try -- amazing! He said to stop the Exelon and see if the tremors improve. He said that while it would be expected scientifically that Exelon would worsen the tremors, in practice it's not that common. He's an MDS and he's been involved in a lot of clinical research on Exelon and other Alzheimer's drugs, so I guess he should know what he's talking about. I will be paying attention to see if there are any bad effects of stopping the patch. Thanks for the warning.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you